Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 237, NWS Kansas City, MO

August 7, 2000Macon County, Randolph County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Aug 7, 2000, 4:56 PM CDT for Macon County, Randolph County, Missouri. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Aug 7, 2000, 4:56 PM CDT (21:56 UTC)
Expired
Aug 7, 2000, 5:45 PM CDT
In force
49 min
Issued by
NWS Kansas City, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Macon County, MO, Randolph County, MO

What was reported inside it

TimeReportWhereRemark
Aug 7, 5:05 PM CDTThunderstorm Wind 52 EHuntsville, MOLaw enforcement officials reported downed trees.
Aug 7, 5:26 PM CDTThunderstorm Wind 57 EMoberly, MOStorm spotters estimated wind gusts at 65 mph.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 3:15 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.9 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2000-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1219 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2000-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1219 J/kg
Mixed-layer CIN
-238 J/kg
Mixed-layer LCL
1605 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 072156
SVRMCI
MOC121-175-072245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
456 PM CDT MON AUG 7 2000

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MACON COUNTY IN NORTH CENTRAL MISSOURI
  RANDOLPH COUNTY IN NORTH CENTRAL MISSOURI
  THIS INCLUDES THE CITY OF MOBERLY

* UNTIL 545 PM CDT

* AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES WEST OF KASEYVILLE...OR ABOUT 23 MILES
  NORTHWEST OF MOBERLY...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COLLEGE MOUND AT 510 PM CDT
  NEW CAMBRIA AT 515 PM CDT
  CALLAO AT 525 PM CDT
  LONG BRANCH STATE PARK AT 535 PM CDT
  AXTELL AT 540 PM CDT
  ATLANTA AT 545 PM CDT

THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND
WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 3970 9269 3950 9272 3935 9273 3925 9234
          3993 9231 4003 9257 3998 9286 3970 9287

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:15 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Aug 7, 3:15 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
315 PM CDT MON AUG 7 2000

WILL BE BRIEF WITH ONGOING SVR IN LCL AREA. SUBTRPCL CONNECTION WILL
STLL BE A PROBLEM INTO TUE. SHORT TERM PROBLEMS WILL BE SVR PTNL
THRU THIS EVE AND PSBL HVY RAIN THREAT TNGT. HOT TEMPS/PCPN CHCS
LINGER INTO WED.

MID/UPR CRCLN CNTR LFTG OUT OF SE NM PER WV STLT IMAGERY. MODELS
INDC A SHEAR VORT AXIS EXTDG FM THIS FEATURE INTO NW MO MAY BE A BIT
TOO FAR N. THINK IT IS A BIT FTHR S INTO W CNTRL MO PER STLT
IMAGERY. ENHNCD/BLDG CU FIELD EXTDS SW FM CURRENT SVR CNVTN NR KC
METRO THRU TX PNHDL. THINK THIS FETCH OF HIER PW MSTR WILL CONT TO
ADVCT NE TWDS W CNTRL MO...SETTING UP PTNL FOR SOME TRAINING LTR
TNGT INVOF MO RVR...AS SUGGESTED BY 24HR ETA 1000-500MB MEAN RH PROG.
WILL HOLD OFF FFA FOR NOW BUT WILL HV EVE SHIFT KEEP A WEARY EYE FOR
PSBL WATCH. ACTVTY SHUD WKN BY AFTN AS UVV MAX PULLS E. WILL WORD
ZFP ACCORDINGLY. AMT OF RESIDUAL CLNDS/LEFT OVR PCPN WILL HV AFFECT
ON TEMPS. IF CLD FREE UPR 90S SEEM RSNBL BUT WILL TONE DN DUE TO
CLD/PCPN EFFECTS. OVERALL FWC GUID LOOKS GD.

ANOTHER CHC AT CNVTN LT TUE NGT INTO WED AS CDFNT DROPS S THRU IA.
WILL MAINTAIN CHC POPS INTO WED NGT FOR NRN MO AS EXTDD PROGS SUG
THIS CDFNT BACKDOORS INTO NRN CWA

EAX...SVR TSTM WATCH #654...TILL 02Z...S OF A SAVANNAH TO KIKRSVILLE
LINE.

JULY

w

In the hours before

Special weather statement, Aug 7, 1:00 PM CDT, 3 hours 56 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081100-

HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT MON AUG 7 2000

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT...

FORECAST...SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
TONIGHT ACROSS THE OUTLOOK AREA. SOME OF THESE STORMS MAY BECOME
SEVERE MAINLY SOUTH OF A LINE FROM MARYVILLE TO MOBERLY. THE PRIMARY
SEVERE THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE
HAIL. SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND
EVENING.

DISCUSSION...A WEAK WEST TO EAST BOUNDARY STRETCHING FROM TOPEKA
THROUGH KANSAS CITY TO COLUMBIA IS LIKELY TO BECOME THE FOCUS FOR
STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON. AN UPPER LEVEL
DISTURBANCE HIDDEN IN BAND OF MID AND HIGH LEVEL MOISTURE WILL ALSO
AID THE DEVELOPMENT OF THESE THUNDERSTORMS. A COUPLE OF SMALL
CLUSTERS OF STORMS OVER EAST CENTRAL KANSAS HAVE PRODUCED HAIL UP TO
ONE INCH IN DIAMETER. THESE THUNDERSTORMS ARE MOVING TO THE
NORTHEAST AT 30 MPH AND WILL LIKELY AFFECT PARTS OF WEST CENTRAL
MISSOURI AND EAST CENTRAL KANSAS THIS AFTERNOON. ADDITIONAL STRONG
TO SEVER THUNDERSTORMS ARE POSSIBLE FROM KANSAS CITY TO BOONVILLE
DURING THE AFTERNOON AS WELL.

LVQ/JULY
Special weather statement, Aug 7, 1:05 PM CDT, 3 hours 51 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081100-

HAZARDOUS WEATHER OUTLOOK...UPDATED FOR HEAT INDEX
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
105 PM CDT MON AUG 7 2000

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT...
...HEAT INDICES FROM 100 TO 108 DEGREES EXPECTED...

FORECAST...SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
TONIGHT ACROSS THE OUTLOOK AREA. SOME OF THESE STORMS MAY BECOME
SEVERE MAINLY SOUTH OF A LINE FROM MARYVILLE TO MOBERLY. THE PRIMARY
SEVERE THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE
HAIL. SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND
EVENING.

THE COMBINATION OF HIGH TEMPERATURES FROM 90 TO 95 DEGREES AND HIGH
HUMIDITY WILL RESULT IN AFTERNOON HEAT INDICES FROM 100 TO 108
DEGREES.

DISCUSSION...A WEAK WEST TO EAST BOUNDARY STRETCHING FROM TOPEKA
THROUGH KANSAS CITY TO COLUMBIA IS LIKELY TO BECOME THE FOCUS FOR
STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON. AN UPPER LEVEL
DISTURBANCE HIDDEN IN BAND OF MID AND HIGH LEVEL MOISTURE WILL ALSO
AID THE DEVELOPMENT OF THESE THUNDERSTORMS. A COUPLE OF SMALL
CLUSTERS OF STORMS OVER EAST CENTRAL KANSAS HAVE PRODUCED HAIL UP TO
ONE INCH IN DIAMETER. THESE THUNDERSTORMS ARE MOVING TO THE
NORTHEAST AT 30 MPH AND WILL LIKELY AFFECT PARTS OF WEST CENTRAL
MISSOURI AND EAST CENTRAL KANSAS THIS AFTERNOON. ADDITI@ONAL STRONG
TO SEVER THUNDERSTORMS ARE POSSIBLE FROM KANSAS CITY TO BOONVILLE
DURING THE AFTERNOON AS WELL.

LVQ/JULY
Local storm report, Aug 7, 4:37 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
437 PM CDT MON AUG 07 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0140 PM    LENEXA                    KS   70 MPH TSTM GUST
08/07/00   JOHNSON                        NEAR K-7 AND K-10.
                                          REPORTED BY MEDIA.

0200 PM    LENEXA                    KS   70 MPH TSTM GUST
08/07/00   JOHNSON                        NUMBER OF CARS BLOWN
                                          OFF THE ROAD AT I-435
                                          AND 87TH STREET.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0200 PM    OVERLAND PARK             KS   WIND DAMAGE
08/07/00   JOHNSON                        70 MPH BLEW HAM RADIO
                                          ANTENNA OVER AT JOHNSON
                                          COUNTY COMMUNITY
                                          COLLEGE. REPORTED BY
                                          HAM RADIO OPERATOR.

0214 PM    KANSAS CITY               KS   80 MPH TSTM GUST
08/07/00   WYANDOTTE                      AT I-435 AND INLAND.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0233 PM    LIBERTY                   MO   80 MPH TSTM GUST
08/07/00   CLAY                           REPORTED AT I-435 AND
                                          210 HIGHWAY. REPORTED
                                          BY STORM SPOTTER.

0320 PM    12 N RICHMOND             MO   60 MPH TSTM GUST
08/07/00   RAY                            REPORTED BY HAM RADIO
                                          OPERATOR.

0325 PM    10 N RICHMOND             MO   1.75 INCH HAIL
08/07/00   RAY                            AND WINDS GREATER THAN
                                          70 MPH. REPORTED BY
                                          STORM SPOTTER.

0430 PM    5 E OSAWATOMIE            KS   1.75 INCH HAIL
08/07/00   MIAMI                          zAND GUSTS TO 70 MPH.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Aug 7, 4:51 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
451 PM CDT MON AUG 07 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0208 PM    LENEXA                    KS   WIND DAMAGE
08/07/00   JOHNSON                        LIGHT POLE BLOWN INTO
                                          ROAD AT MARSHALL AND
                                          98TH STREET. REPORTED
                                          BY EMERGENCY MANAGEMENT.

0445 PM    8 N DREXEL                MO   60 MPH TSTM GUST
08/07/00   CASS                           AND POWER OUTAGE.
                                          REPORTED BY HAM RADIO
                                          OPERATOR.

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:26 PM CDTSevere Thunderstorm WarningEAXChariton64 min
Aug 6, 7:58 PM CDTSevere Thunderstorm WarningEAXCaldwell62 min
Aug 6, 8:38 PM CDTSevere Thunderstorm WarningEAXCarroll62 min
Aug 6, 9:14 PM CDTTornado WarningEAXCarroll26 min
Aug 7, 1:57 PM CDTSevere Thunderstorm WarningEAXClay, Jackson63 min
Aug 7, 2:38 PM CDTSevere Thunderstorm WarningEAXRay67 min
Aug 7, 2:46 PM CDTSevere Thunderstorm WarningEAXClay, Clinton59 min
Aug 7, 3:27 PM CDTSevere Thunderstorm WarningEAXCarroll63 min
Aug 7, 3:48 PM CDTSevere Thunderstorm WarningEAXLivingston57 min
Aug 7, 4:08 PM CDTSevere Thunderstorm WarningEAXSaline67 min
Aug 7, 4:11 PM CDTSevere Thunderstorm WarningEAXChariton, Linn64 min
Aug 7, 4:20 PM CDTSevere Thunderstorm WarningEAXBates, Cass60 min
Aug 7, 4:28 PM CDTSevere Thunderstorm WarningEAXCooper47 min
Aug 7, 5:38 PM CDTSevere Thunderstorm WarningEAXJohnson67 min
Aug 7, 6:00 PM CDTSevere Thunderstorm WarningEAXPettis75 min
Aug 7, 6:12 PM CDTSevere Thunderstorm WarningEAXHenry33 min
Aug 7, 6:24 PM CDTSevere Thunderstorm WarningEAXSaline66 min
Aug 7, 6:28 PM CDTSevere Thunderstorm WarningEAXCooper77 min
Aug 7, 6:46 PM CDTSevere Thunderstorm WarningEAXHoward44 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.